Alert archive / Maine / High Wind Warnings in 2016

High Wind Warning 6, NWS Caribou, ME

December 29, 2016Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Dec 29, 2016, 2:41 AM EST for Hancock County, Washington County, Maine. It took effect at Dec 29, 2016, 10:00 PM EST. It was in force for 12 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2016, 2:41 AM EST (07:41 UTC)
In effect from
Dec 29, 2016, 10:00 PM EST
Expired
Dec 30, 2016, 9:39 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 11:58 PM ESTSNOW 1.1Robbinston, ME24 HOUR SNOWFALL. CO-OP OBSERVER
Dec 30, 12:56 AM ESTSNOW 6.5Danforth, ME
Dec 30, 3:48 AM ESTNON-TSTM WND GST 563 E Brooksville, ME
Dec 30, 5:00 AM ESTSNOW 2.56 Ese Dedham, ME24 HOUR SNOWFALL.
Dec 30, 5:20 AM ESTNON-TSTM WND GST 571 Sw Jonesboro, ME
Dec 30, 5:20 AM ESTNON-TSTM WND GST 571 Wnw Eastport, ME
Dec 30, 5:20 AM ESTNON-TSTM WND DMG5 Se Jonesboro, MENUMEROUS TREES DOWNED AND UPROOTED FROM STRONG WINDS
Dec 30, 6:00 AM ESTSNOW 11 Se Cooper, ME24 HOUR SNOWFALL.
Dec 30, 7:00 AM ESTSNOW 2.75 N Ellsworth, ME24 HOUR SNOWFALL.
Dec 30, 7:00 AM ESTSNOW 3Cherryfield, ME
Dec 30, 7:00 AM ESTSNOW 3.5Wesley - Coop, ME24 HOUR SNOWFALL. CO-OP OBSERVER
Dec 30, 7:00 AM ESTSNOW 8Topsfield - Coop, ME24 HOUR SNOWFALL. CO-OP OBSERVER
Dec 30, 7:15 AM ESTNON-TSTM WND GST 564 Sse Winter Harbor, ME
Dec 30, 7:56 AM ESTSNOW 9Danforth, ME
Dec 30, 8:00 AM ESTSNOW 1.8East Surry, ME24 HOUR SNOWFALL.
Dec 30, 8:00 AM ESTSNOW 3.51 Ese Mariaville, ME24 HOUR SNOWFALL.
Dec 30, 8:00 AM ESTSNOW 3.57 Nw Ellsworth, ME24 HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS71 KCAR 290741
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
241 AM EST THU DEC 29 2016

MEZ029-030-291545-
/O.UPG.KCAR.HW.A.0006.161230T0300Z-161230T1500Z/
/O.NEW.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
241 AM EST THU DEC 29 2016

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...DAMAGING WINDS COULD BLOW DOWN TREES AND POSSIBLY A 
  FEW POWER LINES. NUMEROUS POWER OUTAGES ARE POSSIBLE. TRAVEL 
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CB/TD
8 follow-up statements
885 
WWUS71 KCAR 291118
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
618 AM EST THU DEC 29 2016

MEZ029-030-291930-
/O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
618 AM EST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST FRIDAY...

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE WIND
  WILL SHIFT INTO THE SOUTHWEST FRIDAY MORNING. 

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...DAMAGING WINDS COULD BLOW DOWN TREES AND POSSIBLY A 
  FEW POWER LINES. NUMEROUS POWER OUTAGES ARE POSSIBLE. TRAVEL 
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
943 
WWUS71 KCAR 291352
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
852 AM EST THU DEC 29 2016

MEZ029-030-292200-
/O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
852 AM EST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST FRIDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...DAMAGING WINDS WILL BLOW DOWN TREES AND POSSIBLY A 
  FEW POWER LINES. WIDESPREAD POWER OUTAGES ARE POSSIBLE. TRAVEL 
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
548 
WWUS71 KCAR 292030
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EST THU DEC 29 2016

MEZ029-030-300430-
/O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
330 PM EST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST FRIDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 TO 60 MPH.

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW 
  TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
196 
WWUS71 KCAR 300213
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
913 PM EST THU DEC 29 2016

MEZ029-030-301015-
/O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
913 PM EST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW 
  TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
059 
WWUS71 KCAR 300521
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1221 AM EST FRI DEC 30 2016

MEZ029-030-301330-
/O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1221 AM EST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE WIND
  WILL SHIFT INTO THE SOUTHWEST IN THE MORNING. 

* TIMING...OVERNIGHT THROUGH FRIDAY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW 
  TREES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
437 
WWUS71 KCAR 300745
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
245 AM EST FRI DEC 30 2016

MEZ029-030-301545-
/O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
245 AM EST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.
  THE WIND WILL SHIFT INTO THE SOUTHWEST THIS MORNING. 

* TIMING...THROUGH 1 PM THIS AFTERNOON.

* IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW 
  TREES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CB
354 
WWUS71 KCAR 301136
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
636 AM EST FRI DEC 30 2016

MEZ029-030-301800-
/O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
636 AM EST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING...THROUGH 1 PM THIS AFTERNOON.

* IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW 
  TREES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
661 
WWUS71 KCAR 301439
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
939 AM EST FRI DEC 30 2016

MEZ029-030-302100-
/O.CAN.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/
/O.NEW.KCAR.WI.Y.0016.161230T1439Z-161230T2100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
939 AM EST FRI DEC 30 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 4 PM THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEZ016-017-302100-
/O.NEW.KCAR.WI.Y.0016.161230T1439Z-161230T2100Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON
939 AM EST FRI DEC 30 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 4 PM THIS AFTERNOON

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT DUE
  TO THE WEIGHT OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 29, 12:36 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Dec 29, 12:36 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1236 AM EST Thu Dec 29 2016

.SYNOPSIS...
High pressure will cross the region tonight. Low pressure will
develop near Long Island Thursday afternoon and rapidly intensify
while moving across Maine Thursday night into Friday morning.
High pressure will cross the region Saturday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
12:35 AM Update...The KCBW radar still showing some returns
moving in from New Brunswick into parts of central Aroostook
County with flurries and even some pockets of light snow. Any snow
accumulation will likely be only one to two tenths of an inch.
Only some minor updates to the PoPs/QPF/snowfall amounts for the
next few hours.

Previous discussion...
Otherwise...The 18z dtmnstc GFS model run conts the trend of
slowly shifting the track of the sfc low a little further to the
west Thu ngt into Fri across our region, with the track now
appearing more likely to run from the SW ME coast to far N Cntrl
ME near Frenchville. This necessitated breaking the wntr stm wrng
into two segments, the first ovr the NW xtndg swrd thru Cntrl and
Srn Piscataquis County and a second ovr NE ME xtndg swrd to
include Nrn and Cntrl Penobscot county.

With a wwrd shift of the track of the sfc low, the idea of a brief
mix with rn has to be considered very late Thu ngt/erly Fri morn
even as far n as NE Aroostook county alg the U.S. Route 1/1A
corridor. How far n any rn is able to get into NE Aroostook county
will also be tied in to how fast the low occludes, with more rapid
occlusion cutting off sfc-925mb abv fzg temp from reaching as far
n as NE Aroostook county. This more wrn track of the low also
increases the potential of earlier dry slotting ovr the NE wntr
stm segment, likely to end sig accumulating snfl by Fri aftn while
sig sn banding conts ovr the NW Fri aftn. All considered, having
two wntr stm segments highlights a 6 to 12 inch potential ovr NE
ME and a 10 to 16 inch potential ovr NW ME without chgng the any
of the 6 hrly/stm total sn accums from the aftn fcst update.

Orgnl Disc: High pressure will cross the region tonight. Expect
mostly cloudy skies along with isolated snow showers across the
north and mountains tonight, with mostly/partly cloudy skies
across the remainder of the forecast area. High pressure moves
east early Thursday, with low pressure starting to intensify
across southern New England later Thursday. Cloud cover will
increase across the region Thursday morning, with snow expanding
east across the region during the afternoon. Snow accumulations
through Thursday afternoon are expected to range from 1 to 3
inches across western portions of the forecast area, with up to
around an inch across eastern areas. Low temperatures tonight will
generally range from around 10 north, to the mid to upper teens
Bangor and interior Downeast with around 20 to the lower 20s along
the Downeast coast. High temperatures Thursday will range from the
mid to upper 20s north, to the lower to mid 30s Bangor and
interior Downeast with mid to upper 30s along the Downeast coast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
Models in reasonably good agreement on the winter storm including the
track and intensity of the system, with the low intensifying
rapidly Thursday night as it moves from southwest to northeast
across the far NW Gulf of Maine and through Maine. However, just
a tiny change in the track could mean big difference in totals.
High confidence in a foot plus from Dover-Foxcroft north. High
confidence in the coast getting very little snow because of a
quick transition to rain. Lower confidence in snow totals along
I-95 due to sensitivity in low track.

Concern in wind along Downeast coast Thursday night with gusts to
60 mph. With the low likely tracking just to the west of the
Downeast coast, this will put them in an area of a very tight
pressure gradient.

Little concern in freezing rain or sleet with the system as it
looks like most places should have a clean changeover from snow to
rain or vice versa on the tail end.

Upgraded winter storm watches to warnings further inland, then a tier
of winter weather advisories Interior Downeast and Bangor, then no
winter headlines for the coast, and instead a high wind watch for
coastal Downeast.

Quieting down Friday night and Saturday. Air behind this system
isn't terribly cold.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The extended models are in good general agreement, an active
weather pattern will affect the area through most of the extended
period of the forecast. At the start of the period an occluded
frontal system will be moving into western Maine. The associated
low will be over northern Lake Huron, warm front extending into
southwestern Maine, the cold front extending southwest across the
Ohio River Valley. Sunday morning the cold front moves through
northern Maine, with the front extending southwest from western
New Brunswick across Washington County, southwest to the coast of
the Carolinas. The associated low moves to southern Quebec. From
Monday evening to early Tuesday morning we will have a high
pressure ridge building through the area, ahead of the next
frontal system. The next system will be a low moving north along
the North Carolina coast, and a low over eastern Kansas, on Monday
afternoon. By early Tuesday morning these system combine into one
system affecting the northern United States and southern Canada,
as well as the Atlantic seaboard. By Tuesday afternoon the frontal
system moves into western Maine. The front will move through
Wednesday morning, followed quickly by a second frontal boundary
moving into western Maine Wednesday afternoon. The second cold
front will move through eastern Maine early Thursday morning, with
the associated low over western Quebec and will affect the weather
for Northern Maine through the end of the period.

Loaded a blend to smooth out the minor differences in the models.
Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by
factor tool.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Generally expect MVFR conditions across the north and
mountains tonight through early Thursday, with IFR/LIFR conditions
developing Thursday afternoon. Generally expect VFR conditions
Bangor and Downeast tonight through early Thursday morning with
pockets of high end MVFR. MVFR conditions will then develop later
Thursday morning, with IFR/LIFR conditions during the afternoon.

SHORT TERM: IFR widespread late Thursday to early Friday with
strong winds. Improving to VFR most areas late Friday and
persisting into Saturday. MVFR/IFR possible with next system
Saturday night.

&&

.MARINE...
NEAR TERM: Conditions are expected to be below small craft
advisory levels tonight. Winds will then increase to gale levels
later Thursday with building seas. Visibilities will lower in
developing rain/snow Thursday afternoon.

SHORT TERM: Storm force winds likely Thursday night and Friday
with seas approaching 20 feet. Conditions improving significant
toward Saturday. Small craft conditions probably returning with
the next system Saturday night and Sunday

&&

.TIDES/COASTAL FLOODING...
Minor coastal erosion possible, mainly around the high tide 11pm
to midnight Thursday night. There will be roughly a 2 foot surge
at the time, but thankfully the high tide Thursday night isn't a
particularly high one.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 4 PM Thursday to noon EST Friday for
     MEZ002-005-006-011.
     Winter Storm Warning from 2 PM Thursday to 4 PM EST Friday for
     MEZ001-003-004-010-031.
     Winter Weather Advisory from 2 PM Thursday to 7 AM EST Friday
     for MEZ015>017-032.
     High Wind Watch from Thursday evening through Friday morning
     for MEZ029-030.
MARINE...Storm Warning from 10 PM Thursday to 10 AM EST Friday for
     ANZ050>052.

&&

Near Term...CB/VJN
Short Term...Foisy
Long Term...Norton
Aviation...CB/VJN/Foisy
Marine...CB/VJN/Foisy
Tides/Coastal Flooding...
Hazardous weather outlook, Dec 28, 3:37 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
337 PM EST WED DEC 28 2016

MEZ001>006-010-011-031-291200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
337 PM EST WED DEC 28 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THURSDAY TO 4 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-291200-
COASTAL HANCOCK-COASTAL WASHINGTON-
337 PM EST WED DEC 28 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015>017-032-291200-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
NORTHERN WASHINGTON-
337 PM EST WED DEC 28 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 7 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MAINE AND INTERIOR
DOWNEAST MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-291200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
337 PM EST WED DEC 28 2016

...STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:46 AM ESTCoastal Flood AdvisoryCARHancock, Washington22 hr

Nearby

High Wind Warnings in Maine, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.